Alert archive / Pennsylvania / Winter Storm Watches in 2013
Winter Storm Watch 5, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter storm watch at Dec 13, 2013, 3:33 AM EST for 5 counties in New Jersey; 8 counties in Pennsylvania. It took effect at Dec 14, 2013, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 13, 2013, 3:33 AM EST (08:33 UTC)
- In effect from
- Dec 14, 2013, 6:00 AM EST
- Expired
- Dec 13, 2013, 3:24 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties Hunterdon County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 103 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KPHI 130833 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 333 AM EST FRI DEC 13 2013 ...A WINTER STORM WILL AFFECT THE AREA SATURDAY INTO SUNDAY... .LOW PRESSURE WILL TRACK FROM THE SOUTHERN STATES TO OFF THE NEW JERSEY COAST SATURDAY INTO SUNDAY, THEN STRENGTHEN AS IT MOVES AWAY FROM OUR AREA DURING SUNDAY. THERE WILL BE ENOUGH COLD AIR IN PLACE FOR A WIDESPREAD SNOWFALL TO OCCUR, AND THERE IS THE POTENTIAL FOR SIGNIFICANT ACCUMULATIONS. SOME WARMER AIR MAY ARRIVE ABOVE THE SURFACE SATURDAY NIGHT, RESULTING IN SOME ICE ESPECIALLY ACROSS PORTIONS OF SOUTHEASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY. NJZ001-007-PAZ054-055-060>062-132100- /O.NEW.KPHI.WS.A.0005.131214T1100Z-131215T1100Z/ SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON 333 AM EST FRI DEC 13 2013 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WATCH, WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * HAZARD TYPES...SNOW, POSSIBLY MIXED WITH SOME SLEET OR FREEZING RAIN. * SNOW ACCUMULATIONS...5 TO 9 INCHES POSSIBLE. * ICE ACCUMULATIONS...LESS THAN 0.05 INCHES POSSIBLE. * TIMING...SNOW IS ANTICIPATED TO OVERSPREAD THE AREA DURING SATURDAY MORNING AND CONTINUE THROUGH MUCH OF SATURDAY NIGHT, THEN TAPER OFF EARLY SUNDAY MORNING. * IMPACTS...HAZARDOUS TRAVEL ON SNOW COVERED AND SLIPPERY ROADS. BRIDGES AND OVERPASSES TEND TO ICE UP FIRST. * TEMPERATURES...IN THE 20S SATURDAY, THEN SLOWLY RISING TO NEAR 30 DEGREES SATURDAY NIGHT FOR MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET, OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NJZ008>010-PAZ101-103-105-132100- /O.NEW.KPHI.WS.A.0005.131214T1100Z-131215T1100Z/ MORRIS-HUNTERDON-SOMERSET-WESTERN CHESTER-WESTERN MONTGOMERY- UPPER BUCKS- INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE... HONEY BROOK...OXFORD...COLLEGEVILLE...POTTSTOWN...CHALFONT... PERKASIE 333 AM EST FRI DEC 13 2013 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WATCH, WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * HAZARD TYPES...SNOW WITH SOME SLEET AND FREEZING RAIN. * SNOW ACCUMULATIONS...4 TO 8 INCHES POSSIBLE. * ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH POSSIBLE. * TIMING...SNOW IS ANTICIPATED TO OVERSPREAD THE AREA DURING SATURDAY MORNING AND CONTINUE SATURDAY EVENING. THE SNOW MAY MIX WITH OR CHANGE TO A PERIOD OF SLEET AND FREEZING RAIN SATURDAY NIGHT BEFORE TAPERING OFF EARLY SUNDAY MORNING. * IMPACTS...HAZARDOUS TRAVEL ON SNOW COVERED AND SLIPPERY ROADS. BRIDGES AND OVERPASSES TEND TO ICE UP FIRST. * TEMPERATURES...IN THE MID TO UPPER 20S SATURDAY, THEN SLOWLY RISING TO NEAR 32 DEGREES LATER SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET, OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ GORSE
1 follow-up statement
000 WWUS41 KPHI 132024 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 324 PM EST FRI DEC 13 2013 ...A WINTER STORM AND HAZARDOUS TRAVEL WILL AFFECT THE WARNING AND ADVISORY AREA SATURDAY INTO EARLY SUNDAY MORNING... .LOW PRESSURE OVER THE SOUTHERN PLAINS WILL MOVE TO THE NEW JERSEY COAST LATE SATURDAY NIGHT...THEN STRENGTHEN AS IT MOVES TO NOVA SCOTIA LATE SUNDAY. A WIDESPREAD SNOWFALL IS FORECAST...AND SIGNIFICANT ACCUMULATIONS ARE FORECAST. WARMER AIR NEAR THE PATH OF THE STORM CENTER SHOULD ARRIVE SATURDAY NIGHT... RESULTING IN SLEET AND OR FREEZING RAIN IN THE INTERIOR...ESPECIALLY ACROSS PORTIONS OF SOUTHEASTERN PENNSYLVANIA... WESTERN AND NORTH CENTRAL SECTIONS OF NEW JERSEY. NJZ001-007>010-PAZ054-055-060>062-101-103-105-140930- /O.UPG.KPHI.WS.A.0005.131214T1100Z-131215T1100Z/ /O.NEW.KPHI.WS.W.0010.131214T1200Z-131215T1000Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON...HONEY BROOK...OXFORD... COLLEGEVILLE...POTTSTOWN...CHALFONT...PERKASIE 324 PM EST FRI DEC 13 2013 ...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WARNING FOR SNOW...THEN SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 5 AM EST SUNDAY. THIS WARNING REPLACES THE PREVIOUSLY ISSUED WINTER STORM WATCH. * LOCATIONS...EASTERN PENNSYLVANIA TO THE NORTHWEST OF THE INTERSTATE 95 CORRIDOR THROUGH NORTHWEST NEW JERSEY ALONG AND NORTH OF INTERSTATE 78. * ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 8 INCHES...ALONG WITH AROUND ONE QUARTER OF AN INCH OF ICE. * TIMING...SNOW IS ANTICIPATED TO OVERSPREAD THE AREA DURING SATURDAY MORNING AND CONTINUE SATURDAY EVENING. THE SNOW MAY MIX WITH OR CHANGE TO A PERIOD OF SLEET AND FREEZING RAIN SATURDAY NIGHT BEFORE TAPERING OFF EARLY SUNDAY MORNING. * HEAVIEST SNOWFALL RATES... SHOULD OCCUR BETWEEN 3 PM AND MIDNIGHT WHEN SNOWFALL MAY ACCUMULATE ONE INCH AN HOUR AT TIMES WITH VISIBILITY RESTRICTED AT TIMES TO LESS THAN ONE HALF MILE. * TEMPERATURES...IN THE 20S THROUGH THE ENTIRE STORM...POSSIBLY DOWN INTO THE TEENS AT TIMES IN THE POCONOS AND THE HIGHER TERRAIN OF SUSSEX COUNTY NJ. * IMPACTS...HAZARDOUS TRAVEL ON SNOW COVERED AND SLIPPERY ROADS. BRIDGES AND OVERPASSES TEND TO ICE UP FIRST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. GUSTY WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MDZ008-NJZ012-015-PAZ070-071-102-104-106-140930- /O.NEW.KPHI.WW.Y.0024.131214T1200Z-131215T1000Z/ CECIL-MIDDLESEX-MERCER-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- INCLUDING THE CITIES OF...ELKTON...NEW BRUNSWICK...TRENTON... MEDIA...PHILADELPHIA...WEST CHESTER...KENNET SQUARE... NORRISTOWN...LANSDALE...MORRISVILLE...DOYLESTOWN 324 PM EST FRI DEC 13 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW THEN SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 5 AM EST SUNDAY. * LOCATIONS...MUCH OF THE INTERSTATE 95 CORRIDOR FROM NORTHEAST MARYLAND THROUGH PHILADELPHIA TO NEW BRUNSWICK. * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES...ALONG WITH SOME SLEET SATURDAY EVENING AND MAYBE AROUND A TENTH OF AN INCH OF GLAZE SATURDAY NIGHT. * TIMING...SNOW SHOULD BEGIN SOMETIME AFTER DAYBREAK SATURDAY AND MAY ONLY BE INTERMITTENT FOR A WHILE. THAT COULD RESULT IN SOME MELTING ON PAVEMENT. SNOW IS EXPECTED TO BECOME HEAVY FOR A TIME BY LATE AFTERNOON THEN CHANGE TO SLEET AND FINALLY TO FREEZING RAIN OR RAIN SATURDAY EVENING. * TEMPERATURES...RISING INTO THE MID 30S SATURDAY AFTERNOON OR EVENING. TEMPERATURES MAY SLIP BACK BELOW FREEZING AFTER MIDNIGHT SATURDAY NIGHT AS WINDS TURN NORTH PERMITTING FURTHER ICING DURING THE EARLY MORNING ON SUNDAY. * WINDS...NORTHEAST 5 TO 10 MPH. * IMPACTS...SEVERAL PERIODS OF HAZARDOUS TRAVEL CAN BE EXPECTED SATURDAY AND SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DEZ001-NJZ013-016>019-140930- /O.NEW.KPHI.WW.Y.0024.131214T1200Z-131214T2200Z/ NEW CASTLE-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...FREEHOLD...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY 324 PM EST FRI DEC 13 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 5 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW CHANGING TO A PERIOD OF SLEET SATURDAY AFTERNOON...WHICH IS IN EFFECT FROM 7 AM TO 5 PM EST SATURDAY. * LOCATIONS...NORTHERN DELAWARE THROUGH PORTIONS OF SOUTHWEST AND NORTHEAST NEW JERSEY NEAR AND JUST EAST OF INTERSTATE 95. * ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES...ALONG WITH A LITTLE SLEET BEFORE CHANGING OVER TO RAIN LATE IN THE DAY. * TIMING...SNOW BEGINNING SOMETIME SATURDAY MORNING. SNOW MAY BE BRIEFLY HEAVY FOR A TIME DURING MID OR LATE AFTERNOON BEFORE CHANGING TO SLEET AND THEN RAIN. * TEMPERATURES...RISING IN THE MID 30S BY LATE IN THE DAY. * IMPACTS...INTERMITTENT PERIODS OF HAZARDOUS TRAVEL EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter storm watch went out at Dec 13, 12:56 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 13, 12:56 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1256 AM EST FRI DEC 13 2013
.SYNOPSIS...
HIGH PRESSURE OVER THE SOUTHEAST STATES WILL GRADUALLY WEAKEN AND
SHIFT EAST OFF THE SOUTHEASTERN SEABOARD THROUGH FRIDAY. A COLD
FRONT FROM THE NORTHWEST IS EXPECTED TO CROSS OUR REGION DURING
FRIDAY NIGHT, FOLLOWED BY A HIGH PRESSURE SYSTEM ACROSS SOUTHERN
CANADA BUILDING INTO THE NORTHEAST STATES FRIDAY NIGHT INTO
SATURDAY. OVER THE WEEKEND, LOW PRESSURE DEVELOPING OVER THE LOWER
MISSISSIPPI VALLEY SATURDAY WILL TRACK TO OFF THE MID ATLANTIC
COAST BY EARLY SUNDAY. THIS SYSTEM WILL STRENGTHEN AS IT QUICKLY
MOVES UP TOWARD THE CANADIAN MARITIMES THROUGH THE REMAINDER OF
SUNDAY. FOR NEXT WEEK, A QUICK MOVING CLIPPER SYSTEM WILL PASS TO
OUR NORTH TUESDAY, FOLLOWED BY HIGH PRESSURE INFLUENCING OUR
REGION INTO MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE CLOUDS THAT HAD DRIFTED OVER PARTS OF OUR REGION DURING THE
EVENING HAD DISSIPATED BY MIDNIGHT. WHILE SOME WISPS OF CIRRUS MAY
DRIFT OVERHEAD IN THE MID LEVEL NORTHWEST FLOW OVERNIGHT, THE SKY
IS ANTICIPATED TO REMAIN MOSTLY CLEAR.
THE WIND A FEW THOUSAND FEET OFF THE GROUND SHOULD REMAIN FROM
THE WEST IN EXCESS OF 40 MPH. WHILE THOSE WINDS WILL LIKELY NOT
MIX TO THE SURFACE DUE TO THE TEMPERATURE INVERSION, A SOUTHWEST
TO WEST WIND AROUND 5 TO 10 MPH SHOULD BE MAINTAINED AT THE
SURFACE. THE AIR FLOW WILL KEEP TEMPERATURES FROM DROPPING MUCH
BELOW THEIR MIDNIGHT READINGS. THEY MAY ACTUALLY RISE A NOTCH OR
TWO IN SOME PLACE BEFORE DAYBREAK.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
A DRY, COLD START TO THE DAY FRIDAY, BEFORE A WEAK FRONTAL
BOUNDARY DROPS INTO THE FORECAST AREA LATER IN THE DAY. THE
FRONTAL PASSAGE SHOULD BE MOSTLY DRY, BUT IT IS POSSIBLE THAT SOME
SHOWERS COULD OCCUR ACROSS OUR NORTHERN ZONES AS A WEAK SHORT
WAVE/VORTICITY IMPULSE SLIDES NORTHWARD ACROSS THE AREA AND
INTERACTS WITH THE FRONT LATER IN THE DAY. ANYWHERE SNOW SHOWERS
OCCUR, A LIGHT ACCUMULATION IS POSSIBLE.
&&
.LONG TERM /TONIGHT THROUGH THURSDAY/...
MORE WINTRY PRECIPITATION IS ANTICIPATED SATURDAY INTO EARLY
SUNDAY AS A QUICK MOVING STORM SYSTEM PASSES NEARBY.
LATEST MODEL GUIDANCE CONTINUES TO INDICATE THE POTENTIAL FOR
SOME MESSY WINTRY WEATHER INTO THIS WEEKEND. GOING INTO FRIDAY
NIGHT, RATHER STRONG SURFACE HIGH PRESSURE ACROSS SOUTHERN CANADA
IS EXPECTED TO BUILD INTO THE NEW ENGLAND STATES. THERE APPEARS TO
BE THE POTENTIAL THEN FOR A COLD AIR DAMMING SET-UP INTO THE MID
ATLANTIC REGION GOING INTO SATURDAY. MODEL OUTPUT FROM THE GFS,
ECMWF, AND OTHERS IS IN RATHER GOOD AGREEMENT REGARDING THE
OVERALL TIMING AND PROGRESSION OF LOW PRESSURE FROM THE LOWER
MISSISSIPPI VALLEY EARLY SATURDAY TO OFF THE MID ATLANTIC COAST BY
EARLY SUNDAY. THERE ARE DIFFERENCES, THOUGH, REGARDING THERMAL
FIELDS THROUGH THE ATMOSPHERE AND PRECIP AMOUNTS, WHICH CONTINUE
TO MAKE THIS A TRICKY FORECAST.
AS ORGANIZING LOW PRESSURE TRACKS NORTHEASTWARD FROM THE LOWER
MISSISSIPPI VALLEY TOWARD THE MID ATLANTIC COAST SATURDAY THROUGH
SATURDAY NIGHT, WARMER AIR ALOFT WILL BE PUSHING NORTHWARD, WHILE
STRONG HIGH PRESSURE OVER NEW ENGLAND HELPS TO KEEP COLD AIR IN
PLACE AT THE SURFACE INTO OUR REGION. WITH THIS SET-UP IN MIND, WE
CONTINUE TO FORECAST A PERIOD OF MIXED WINTRY PRECIPITATION FROM
SOUTHEAST TO NORTHWEST FOR SATURDAY THROUGH SATURDAY NIGHT,
ESPECIALLY NORTH AND WEST OF THE I-95 CORRIDOR. FORECAST SOUNDINGS
INDICATE THAT A QUICKER TRANSITION FROM SNOW TO RAIN MAY OCCUR FOR
AREAS SOUTH AND EAST OF INTERSTATE 95, WHILE A MORE GRADUAL
TRANSITION FROM SNOW TO SLEET AND POSSIBLY FREEZING RAIN TAKES
PLACE FOR AREAS NORTH AND WEST AS THE STUBBORN LOW-LEVEL COLD AIR
LINGERS. THROUGH SATURDAY AND SATURDAY NIGHT, THE POCONOS WILL
HANG ONTO SNOW AS THE MAIN PRECIP TYPE FOR A LONGER DURATION, AND
THE LEHIGH VALLEY REGION AND SURROUNDING NEARBY AREAS OF EASTERN
PA INTO NORTHERN NJ LOOK TO BE MORE IN THE TRANSITION ZONE WHERE
MIXED PRECIP-TYPES ARE EXPECTED. BY EARLY SUNDAY, PRECIPITATION
ACROSS THE FORECAST AREA SHOULD BE ENDING RATHER QUICKLY AS THE
CENTER OF LOW PRESSURE OFF THE COAST TRACKS NORTHEAST AND TOWARD
THE CANADIAN MARITIMES.
FOR EARLY NEXT WEEK, A SOMEWHAT QUIETER STRETCH OF WEATHER LOOKS
TO BE IN STORE. HIGH PRESSURE TO OUR SOUTH SHOULD BRIEFLY BUILD
INTO OUR REGION FOR MONDAY INTO MONDAY NIGHT, BEFORE MOVING EAST
AND OFFSHORE. INTO TUESDAY, A CLIPPER TYPE SYSTEM IS FORECAST TO
TRACK ACROSS THE GREAT LAKES AND SOUTHERN CANADA. WHILE MOISTURE
APPEARS TO BE RATHER LIMITED ACROSS OUR AREA AND THE BETTER
FORCING WITH THIS SYSTEM LOOKS TO BE TO OUR NORTH, ISOLATED SNOW
OR RAIN SHOWERS CANNOT BE RULED OUT, ESPECIALLY FOR THE NORTHERN
HALF OF OUR CWA. FOLLOWING THIS SYSTEM, MORE HIGH PRESSURE IS
EXPECTED TO BUILD TOWARD THE MID ATLANTIC FOR WEDNESDAY AND
THURSDAY.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD.
A SOUTHWEST TO WEST WIND AROUND 5 TO 10 KNOTS IS EXPECTED THROUGH
THE EARLY MORNING HOURS. A WEST WIND AROUND 8 TO 10 KNOTS WITH
GUSTS WELL INTO THE TEENS IS ANTICIPATED FROM MID MORNING UNTIL
EARLY AFTERNOON. THE GUSTS ARE FORECAST TO SUBSIDE FOR THE MID TO
LATE AFTERNOON WITH THE WIND EXPECTED TO BECOME LIGHT AND VARIABLE
FOR THIS EVENING.
OUTLOOK...
FRIDAY NIGHT...MAINLY VFR ALTHOUGH, INCREASING AND LOWERING
CLOUDS LATE AT NIGHT.
SATURDAY AND SUNDAY...MVFR TO IFR CONDITIONS DEVELOPING DURING
SATURDAY AS SNOW ARRIVES. THE SNOW WILL MIX WITH AND CHANGE TO
RAIN FROM THE SOUTH AND EAST ALTHOUGH, SOME SLEET AND FREEZING
RAIN SHOULD OCCUR AT KABE AND KRDG. THE PRECIPITATION LOOKS TO
TAPER OFF EARLY SUNDAY MORNING. A RETURN TO VFR MAY OCCUR AS EARLY
AS MIDDAY SUNDAY. NORTHEAST TO EAST WINDS AROUND 10 KNOTS
SATURDAY, SHIFTING TO THE NORTHWEST 10-20 KNOTS SUNDAY AS THE
STORM MOVES AWAY. CONFIDENCE IS HIGH REGARDING PRECIPITATION
OCCURRING HOWEVER, IT IS LOWER WITH THE TIMING AND PRECIPITATION
TYPES.
MONDAY AND TUESDAY...MAINLY VFR. AN ISOLATED SNOW/RAIN SHOWER
POSSIBLE TUESDAY, ESPECIALLY KPHL AND NORTH.
&&
.MARINE...
THE SMALL CRAFT ADVISORY REMAINS IN EFFECT. THE WINDS WILL
INCREASE OVERNIGHT AND CONTINUE INTO FRIDAY. THE ADVISORY LEVEL
WINDS ARE EXPECTED TO CONTINUE INTO FRIDAY THE ATLANTIC COASTAL
WATERS, BUT COULD DROP OFF ACROSS THE DELAWARE BAY BY SUNRISE. WE
PUSHED THE ENDING TIME ON THE SOUTHERN WATERS INTO FRIDAY AS
SOUNDINGS SHOW WINDS COULD REMAIN AROUND 25 KNOT THROUGH THE
MORNING OTHERWISE, THE ENDING TIMES STAY THE SAME.
OUTLOOK...
INTO FRIDAY NIGHT...WINDS AND SEAS ARE EXPECTED TO BELOW SCA
LEVELS.
SATURDAY AND SUNDAY...A LOW PRESSURE SYSTEM IS EXPECTED TO NEAR
OUR WATERS DURING SATURDAY AND STRENGTHEN AS IT PULLS AWAY TO THE
NORTHEAST ON SUNDAY. WIND GUSTS AND SEAS ARE EXPECTED TO REACH SCA
LEVELS SATURDAY NIGHT THROUGH SUNDAY.
MONDAY AND TUESDAY...WEAK HIGH PRESSURE WILL BE NEAR OUR AREA
WATERS, AND SUB-ADVISORY CONDITIONS ARE EXPECTED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR ANZ430-
431.
&&
SYNOPSIS...KLINE
NEAR TERM...IOVINO
SHORT TERM...ROBERTSON
LONG TERM...KLINE
AVIATION...IOVINO/KLINE
MARINE...KLINE/ROBERTSONHazardous weather outlook, Dec 12, 4:13 PM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 413 PM EST THU DEC 12 2013 NJZ001-PAZ054-055-132115- SUSSEX-CARBON-MONROE- 413 PM EST THU DEC 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. WIND CHILL VALUES WILL DROP TO AROUND 5 BELOW ZERO LATE TONIGHT, ESPECIALLY IN THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM WILL BRING ACCUMULATING SNOW AND ALSO SOME SLEET AND FREEZING RAIN TO THE AREA SATURDAY INTO EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007>010-PAZ060>062-101-103-105-132115- WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON- WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 413 PM EST THU DEC 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM WILL BRING ACCUMULATING SNOW TO THE AREA SATURDAY BEFORE MIXING WITH SLEET AND FREEZING RAIN SATURDAY NIGHT INTO EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ012-015>019-PAZ070-071-102-104-106-132115- NEW CASTLE-CECIL-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 413 PM EST THU DEC 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM WILL BRING A PERIOD OF SNOW, SLEET AND PERHAPS SOME FREEZING RAIN TO THE AREA SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ013-014-020>027-132115- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 413 PM EST THU DEC 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM COULD BRING A PERIOD OF SNOW AND SLEET TO THE AREA SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-132115- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 413 PM EST THU DEC 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:24 PM EST | Winter Storm Warning | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more | 38 hr |
| Dec 13, 3:24 PM EST | Winter Weather Advisory | PHI | Burlington, Camden, Gloucester, Mercer, Middlesex, Monmouth and 1 more | 36 hr |
| Dec 13, 3:51 PM EST | Small Craft Advisory | PHI | 71 hr |
Nearby
Winter Storm Watches in Pennsylvania, 2013Winter Storm Watches in New Jersey, 2013Every winter storm watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.